Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Oct 14, 2021, 4:08 PM MDT for Elbert County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 4:08 PM MDT (22:08 UTC)
- Expired
- Oct 14, 2021, 4:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.00 in
- Wind
- 30
- Spout
- Possible
County Elbert County, CO
The radar
The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS85 KBOU 142208
SPSBOU
Special Weather Statement
National Weather Service Denver CO
408 PM MDT Thu Oct 14 2021
COZ041-045-046-049-142245-
Washington County CO-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
408 PM MDT Thu Oct 14 2021
...A line of showers with strong gusty winds will impact portions of
northeastern Elbert, eastern Arapahoe, southwestern Washington,
southeastern Adams and north central Lincoln Counties through 445 PM
MDT...
At 406 PM MDT, trained weather spotters reported a line of showers
with strong gusty winds, producing occasional weak landspout
tornadoes along a line extending from 9 miles southeast of Leader to
near Deer Trail to 14 miles west of Agate, or along a line extending
from 34 miles south of Fort Morgan to 28 miles northwest of Limon to
45 miles southeast of Denver.
Movement was east at 30 mph.
HAZARD...Landspouts possible.
SOURCE...Trained weather spotters.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Deer Trail, Woodlin School, Agate, Cottonwood Valley and Last Chance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3991 10339 3958 10343 3928 10374 3935 10434
3959 10409 3985 10406
TIME...MOT...LOC 2206Z 271DEG 25KT 3978 10399 3960 10400 3941 10420
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
HANSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:36 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 14, 2:36 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 236 PM MDT Thu Oct 14 2021 .SHORT TERM...(This evening through Friday) Issued at 235 PM MDT Thu Oct 14 2021 Area radars are depicting a line of weak convection associated with the short wave trough moving across southern Wyoming presently. There is currently no lightning associated with the line of showers but but the coldest air aloft is trailing the line by several hours so there still could be an isolated thunderstorm that develops behind the initial line after 8 PM. Best chance of this would be across the high country. The line of convection is forced by the leading edge of the cold air aloft and QG forcing just ahead of the trough. This will move quickly to the east this evening. There is a decent chance of additional development east of the Divide after the line moves through owing to the presence of convective instability (100-400 J/kg CAPE) and the fact that the trough axis does not swing through northern and northeast Colorado until 9 PM - Midnight or so. Any redevelopment should be light with little additional accumulation. P-type should be rain below 6,500 feet with this initial line, then drop to around 5,000 ft after 7 PM but precip should be light and spotty by then. Can't rule out a trace of snow for much of the plains, but not much more. Across the Palmer Divide it will be cold enough for mostly snow and that area will have a better chance of better snow rates this evening with upslope and convective redevelopment after the initial line of convection. So Douglas and Elbert counties could see 1-2" on the grass before the precip ends early Friday morning. In the mountains, ongoing snow will continue aided by convective instability and upslope. Roads are snow covered across the less traveled high passes, and even along I-70 conditions are expected to become slick above 9,000 ft this afternoon through the evening. Expect 2-4" in the high country above 9,000 ft, T-3" down to 7,000 ft. Impacts in general to travel should remain above 8,000 ft elevation. Tonight in the wake of the trough significant subsidence sets in ending precipitation chances for all but the favored northwest facing slopes in the higher mountains. The subsidence should help the skies clear and there will be a period of weak surface winds before sunrise Friday. This should lead to good radiational cooling (in addition to cold air moving in from the northwest) and result in lows in the 20s for just about everywhere below 7,000 ft elevation east of the Divide. Only the Denver proper heat island may not drop that cold. The Freeze warning looks on track especially if as much clearing and reduction in the wind occurs as expected. Friday will be dry just about everywhere other than some trapped moisture along west and northwest facing mountain slopes along and west of the Divide. It dries out aloft by early afternoon so any lingering light snow should end by then. Expect sunny skies with highs around 50 across the plains and I-25 corridor, with 30s and 40s in the mountain valleys. .LONG TERM...(Friday night through Thursday) Issued at 235 PM MDT Thu Oct 14 2021 Friday night will be dry and cold under mostly clear skies. Lows will again be in the teens in the high country and mid 20s to low 30s across the lower elevations. Warm downslope drainage winds should keep the lower foothills and urban corridor on the warmer end of that distribution. Dry and mostly clear conditions will persist through the weekend beneath a broad ridge building over the western CONUS. Northeast Colorado will warm up quickly, back to near normal temperatures Saturday. By Sunday, highs look to be back up to the 40s and 50s in the high country, 60s in the foothills and lower 70s on the plains, and Monday will see similar conditions. A shortwave undercutting the ridge early next week should bring cooler temperatures and the next chance of showers. Model agreement has improved about this system as the EC is bringing it further south in recent runs, closer to the GFS. This track would mean moderate synoptic scale ascent over Colorado late Monday through Tuesday, and scattered showers favoring the high terrain but with some lesser coverage for the plains. While the improving model consensus does increase confidence, I would like to see this solution persist a few more runs before making major changes to our forecast details and impacts to avoid large, abrupt changes in the forecast. I moderated the increase in PoP and QPF to scattered showers bringing light to moderate snowfall to the mountains, and generally more isolated showers bringing light rainfall to the lower elevations. Following this system, it looks like there will be another extended period of dry and mild weather as a blocking ridge develops across the western CONUS again. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 235 AM MDT Thu Oct 14 2021 VFR with generally light winds out of the northwest until mid afternoon. CIGs will come down as a line of precipitation moves across the terminals. BJC will get it first, sometime between 2-4 PM, then DEN and APA between 3-5 PM. It should be rain during the afternoon hours with CIGs around 020-030. There is an isolated chance of thunder but too low to mention in the TAFs. After 6 PM there is a slight chance of the rain changing over to snow, but no accumulation is expected on the runways. All precipitation should be over before midnight at the terminals, though ILS conditions are expected into the early morning Friday hours. On Friday, VFR conditions with no chance of precipitation should begin by sunrise with winds under 10 kts out of the WNW. Winds will increase into 10-15 kts by midday out of the northwest. && .BOU WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM MDT Friday for COZ038>040-042>045-048>051. && SHORT TERM...Schlatter LONG TERM...EJD AVIATION...Schlatter
Hazardous weather outlook, Oct 14, 10:59 AM MDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Thu Oct 14 2021 COZ030>051-151700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Thu Oct 14 2021 ...A Freeze Warning is in effect for the plains and urban corridor from midnight tonight through 9 AM Friday morning... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another quick moving storm system will impact the region this afternoon into Friday morning, bringing light snow to most of the mountains, foothills, and Palmer Divide. Accumulations of a couple inches are possible in these areas. The urban corridor will see rain mixing with snow, and little to no accumulation is expected. A widespread freeze is expected tonight with lows in the mid to upper 20s. Make sure to protect vegetation and drain outdoor sprinklers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday will be dry, breezy, and quite chilly. Then, warmer weather will develop for the weekend, continuing through Monday. A weather system may move into the area Monday night into Tuesday, with a chance of unsettled weather then. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of accumulating snow will be appreciated.
In the hours before
Special weather statement, Oct 14, 4:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
408 PM MDT Thu Oct 14 2021
COZ041-045-046-049-142245-
Washington County CO-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
408 PM MDT Thu Oct 14 2021
...A line of showers with strong gusty winds will impact portions of
northeastern Elbert, eastern Arapahoe, southwestern Washington,
southeastern Adams and north central Lincoln Counties through 445 PM
MDT...
At 406 PM MDT, trained weather spotters reported a line of showers
with strong gusty winds, producing occasional weak landspout
tornadoes along a line extending from 9 miles southeast of Leader to
near Deer Trail to 14 miles west of Agate, or along a line extending
from 34 miles south of Fort Morgan to 28 miles northwest of Limon to
45 miles southeast of Denver.
Movement was east at 30 mph.
HAZARD...Landspouts possible.
SOURCE...Trained weather spotters.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Deer Trail, Woodlin School, Agate, Cottonwood Valley and Last Chance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3991 10339 3958 10343 3928 10374 3935 10434
3959 10409 3985 10406
TIME...MOT...LOC 2206Z 271DEG 25KT 3978 10399 3960 10400 3941 10420
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
HANSONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:01 AM MDT | Freeze Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 8 more | 30 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.